MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XACT¿; STENT, CAROTID

ABBOTT VASCULAR INC. XACT¿; STENT, CAROTID
Model Number 82090-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Pain (1994); Paresis (1998); Transient Ischemic Attack (2109); Thrombosis/Thrombus (4440)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed on (b)(6) 2025, to treat a moderately calcified right common carotid artery and right internal carotid artery.The 8x40mm xact carotid stent was successfully deployed in the common carotid artery.After deployment, thrombus was noted inside the stent.Thrombectomy was performed and imaging showed "no flow" to the brain.The patient experienced a transient ischemic attack with facial drooping, left side weakness, the inability to speak, pain, and hypertension.Tissue plasminogen activator was given for treatment and thrombectomy was performed again.Blood flow was restored and 2 acute clots were captured by the filter.Computed tomography scan was performed which was negative for emboli.On (b)(6) 2025, the patient was sent to the icu for further care.There were no residual deficits and the patient was able to pass neurological exams.The hypertension was not treated, nor did it resolve during the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.A conclusive cause for the reported thrombosis/ thrombus, transient ischemic attack, paresis, high blood pressure/ hypertension and pain and the relationship to the product, if any, cannot be determined.The reported patient effects of vessel thrombosis, hypertension, pain and transient ischemic attack are listed in the xact carotid stent system information for prescribers as adverse events potentially associated with carotid stents and embolic protection systems.The treatment appears to be related to the operational context of the procedure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XACT¿
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23633866
Report Number2024168-2025-11728
Device Sequence Number9316979
Product Code NIM
UDI-Device Identifier08717648010262
UDI-Public(01)08717648010262(17)260630(10)3072661
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number82090-01
Device Catalogue Number82090-01
Device Lot Number3072661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Initial Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite